Alert archive / Maryland / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 27, 2012, 7:25 PM EDT for Allegany County, Frederick County, Washington County, Maryland; Berkeley County, Hampshire County, Morgan County, West Virginia. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2012, 7:25 PM EDT (23:25 UTC)
- Expired
- May 27, 2012, 8:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Allegany County, MD, Frederick County, MD, Washington County, MD, Berkeley County, WV, Hampshire County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 82 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:40 PM EDT | TSTM WND DMG | 1 Wsw Halfway, MD | TREES DOWN ON INTERSTATE 70 NEAR INTERSTATE 81 |
| May 27, 7:42 PM EDT | TSTM WND DMG | Williamsport, MD | TREES DOWN ON FALLING WATERS RD |
| May 27, 7:42 PM EDT | NON-TSTM WND DMG | Williamsport, MD | TREES DOWN ON FALLING WATERS RD |
| May 27, 7:51 PM EDT | TSTM WND DMG | 1 Ssw Berkeley Spgs, WV | TREE DOWN NEAR SIR JONS RUN AND CACAPON RD |
| May 27, 7:55 PM EDT | TSTM WND DMG | Boonsboro, MD | TREES DOWN |
| May 27, 7:55 PM EDT | TSTM WND DMG | Hagerstown, MD | ABOUT A DOZEN FALLEN TREE REPORTS ACROSS WASHINGTON CO |
| May 27, 7:55 PM EDT | NON-TSTM WND DMG | Boonsboro, MD | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
561
WUUS51 KLWX 272325
SVRLWX
MDC001-021-043-WVC003-027-065-280015-
/O.NEW.KLWX.SV.W.0029.120527T2325Z-120528T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
725 PM EDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...
WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
NORTHEASTERN HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA...
NORTHERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
EASTERN ALLEGANY COUNTY IN WESTERN MARYLAND...
* UNTIL 815 PM EDT
* AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 18 MILES NORTH OF LONG MEADOW TO 19 MILES NORTHWEST OF FISHERS
BRIDGE...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SLEEPY CREEK...
SPRUCE PINE HOLLOW...
SPOHRS CROSSROADS...
LARGENT...
VALLEY VIEW...
NEW HOPE...
JOHNSONS MILL...
ROCK GAP...
RIDGE...
HIGHLAND RIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3973 7747 3954 7732 3944 7831 3946 7834
3944 7835 3942 7854 3972 7880
TIME...MOT...LOC 2323Z 305DEG 30KT 3992 7761 3971 7859
$$
BPP1 follow-up statement
745
WWUS51 KLWX 272358
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
758 PM EDT SUN MAY 27 2012
MDC001-021-043-WVC003-027-065-280015-
/O.CON.KLWX.SV.W.0029.000000T0000Z-120528T0015Z/
FREDERICK MD-WASHINGTON MD-MORGAN WV-HAMPSHIRE WV-BERKELEY WV-
ALLEGANY MD-
758 PM EDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR ALLEGANY...BERKELEY...HAMPSHIRE...MORGAN...WASHINGTON AND
FREDERICK COUNTIES...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WOLFSVILLE TO FISHERS BRIDGE...MOVING SOUTHEAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...
OAKLAND...
LARGENT...
PLEASANT WALK...
RIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3954 7732 3945 7831 3946 7834 3944 7835
3944 7845 3966 7852 3973 7747
TIME...MOT...LOC 2357Z 334DEG 29KT 3960 7748 3954 7840
$$
BPPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:01 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 27, 4:01 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EDT SUN MAY 27 2012
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN CENTERED OFF THE MID ATLANTIC COAST THROUGH
MEMORIAL DAY WHILE A STATIONARY FRONT ACROSS SOUTHERN PENNSYLVANIA
TRACKS SLOWLY NORTH. TROPICAL STORM BERYL IS EXPECTED TO MAKE
LANDFALL THIS EVENT NEAR JACKSONVILLE FLORIDA. SEE NATIONAL
HURRICANE CENTER BULLETINS FOR THE LATEST INFORMATION ON BERYL. A
COLD FRONT WILL IMPACT THE REGION TUESDAY BEFORE HIGH PRESSURE
RETURNS THROUGH THURSDAY. LOW PRESSURE MAY IMPACT THE AREA LATE
IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ADJUSTED POPS FOR CURRENT ECHOES ALONG ALLEGHENY FRONT...DEVELOPMENT
NORTH OF MASON-DIXON FOR LATER THIS AFTERNOON...AND POSSIBLE
IMPACT IN NERN MD FROM ORGANIZED ACTIVITY CURRENTLY DEVELOPING
ACROSS NWRN PA. MAIN THREAT REST OF THE AFTERNOON SEEMS TO BE
FLASH FLOODING FROM SLOW MOVING HEAVY TSTMS. SERN PA MAY BE WORKED
OVER BY THE TIME THIS ORGANIZED ACTIVITY ARRIVES LATE THIS EVENING.
ALSO ADDED A SMALL CRAFT ADVISORY UNTIL 2AM...SEE MARINE SECTION
BELOW.
OVRNGT LOWS IN THE MU60S W OF I-95...XCPT A60 IN THE HIGHLANDS.
IN THE CITIES AND E OF I-95 LOWS WL BE IN THE L70S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AND MEMORIAL DAY WL BE QUITE SIMILAR TO THE OTHER DAYS OF THE
WKND. FOR MRNG PARADES WX SHOULD BE WARM BUT NOT UNBEARABLE.
HIGHS NEAR 90. DWPTS IN U60S. ONCE AGN AFTN TSTM CHC WL BE LOW.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
ANY ONGOING STORMS MON AFTN SHOULD DIMINISH TOWARD SUNSET.
UPPER RIDGE WILL PROGRESS EWD AND OFF THE EAST COAST MON NGT AND TUE
AS AN UPPER TROUGH MOVES INTO UPPER MIDWEST AND NRN GREAT LAKES
REGION. TROPICAL STORM BERYL WILL MEANDER NEAR THE FL-GA BORDER
DURING THIS TIME. AT THE SFC...A COLD FRONT WILL ADVANCE EWD INTO
THE MIDWEST AND OH VLY REGION ON TUE. WITH FCST MAX TEMPS NEAR 90F
AND DEWPOINTS NEAR 70F IN THE PRE-FRONTAL WARM SECTOR...MODEL FCST
SOUNDINGS SHOW A MODERATE AMT OF SFC-BASED INSTABILITY FOR TUE AFTN.
ALTHOUGH THE PRIMARY SYNOPTIC LIFT ASSOCIATED WITH THE FRONT/UPPER
TROUGH WILL REMAIN NORTH AND WEST OF THE CWA TUE...CONVERGENCE
ASSOCIATED WITH TERRAIN CIRCULATIONS AND ALONG A LEE SFC TROUGH
WOULD PROVIDE THE FOCUS FOR SCT AFTN SHOWERS AND STORMS. WIND FIELD
STRENGTHENS ALOFT WITH THE APPROACH OF THE TROUGH LATE IN THE DAY
AND AT NGT...SO ORGANIZATION/COVERAGE OF CONVECTION MAY INCREASE
DURING THE EVE.
THE SFC TROUGH ASSOCIATED WITH THE COLD FRONT IS EXPECTED TO STALL
NEAR THE I-95 CORRIDOR LATE TUE NGT AND WED AS IT INTERACTS WITH THE
REMNANTS OF TROPICAL STORM BERYL. THE UPPER TROUGH IS EXPECTED TO
STEER BERYL NEWD OFF THE MID-ATLANTIC COAST DURING THE MIDWEEK...
KEEPING ANY DIRECT IMPACTS FROM BERYL SOUTH AND EAST OF THE CWA.
POST-FRONTAL SURGE OF COLDER/DRIER AIR NOT EXPECTED TO REACH THE
REGION UNTIL LATE WED OR THU. MAX TEMPS IN THE MU80S WED WILL BE
FOLLOWED BY UPPER 70S/LOWER 80S THU.
THE UPSTREAM UPPER TROUGH IS FCST TO AMPLIFY OVER THE MIDWEST LATE
IN THE WEEK. A WAVE OF LOPRES TRACKING NWD ALONG OR ON THE WRN SIDE
OF THE APPALACHIAN SPINE WILL LIKELY BE ACCOMPANIED BY SHOWERS OR
STORMS FRI/SAT.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDS XPCTD THIS EVE. IF FOG DOES DVLP TNGT MRB WOULD BE THE
MOST LKLY LOCATION...DROPPING TO IFR FOR A FEW HRS LATE TNGT. THEN
VFR CONDS AGN DURG MEMORIAL DAY.
SCT SHRA/TSRA EXPECTED TO DEVELOP TUE AFTN/NGT IN ADVANCE OF A COLD
FRONT. ANY HEAVIER ACTIVITY THAT DIRECTLY IMPACT A TERMINAL COULD
REDUCE CIGS/VSBYS. HIPRES BUILDS IN FROM THE WEST WED AND THU. A
WAVE OF LOPRES MAY IMPACT THE TERMINALS BY FRI.
&&
.MARINE...
SLY CHANNELING EXPECTED TO GUST 18-20KT UP THE MAIN STEM OF THE
BAY...THEREFORE A SMALL CRAFT ADVISORY WAS ISSUED FOR POOLES ISLAND TO
SMITH PT NOW UNTIL 2AM. 10 TO 15 KT EXPECTED FOR TRIBUTARIES AND
TIDAL POTOMAC RIVER. WILL MONITOR FOR ANY NEEDED EXPANSION OF THE
SCA. SLY FLOW 10 TO 15 KT EXPECTED LATE TONIGHT THROUGH MONDAY
AFTERNOON.
A SCA HAS BEEN ISSUED FOR THE MD CHSPK BAY SOUTH OF SANDY POINT AND
THE MOUTH OF THE TIDAL POTOMAC RVR ON TUE NGT. SLY FLOW AROUND 10-15
KT WILL GUST TO 20 KT DUE TO SLY CHANNELING.
SCT STORMS MAY DEVELOP TUE AFTN/NGT AHEAD OF A COLD FRONT. A SCA MAY
BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS TIME.
HIGH PRESSURE WILL BUILD TOWARD THE WATERS WEDNESDAY AFTN AND
THURSDAY BEFORE LOW PRESSURE IMPACTS THE WATERS FRIDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO 6 AM EDT TUESDAY FOR
ANZ532>534-537-540-541-543.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ531>534.
&&
UPDATE...JACKSON
PREVIOUS DISCUSSION...ABW/JRKHazardous weather outlook, May 27, 6:18 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 618 PM EDT SUN MAY 27 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281230- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 618 PM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTHERLY CHANNELING WIND UP THE MAIN STEM OF THE CHESAPEAKE BAY FROM POOLES ISLAND TO SMITH POINT UNTIL 2 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDICES IN THE MID 90S ARE EXPECTED MONDAY AND TUESDAY...WITH MONDAY AS THE HOTTEST DAY. PREPARE FOR THE HEAT IF YOU PLAN TO ATTEND OUTDOOR EVENTS. DRINK PLENTY OF WATER AND DRESS IN LIGHTWEIGHT AND LOOSE FITTING CLOTHES. GET INTO THE SHADE WHEN POSSIBLE AND LIMIT PHYSICAL EXERTION IN THIS EARLY SEASON HEAT. A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY NIGHT FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF SANDY POINT AND THE LOWER TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-281230- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 618 PM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS ACROSS SOUTH-CENTRAL PENNSYLVANIA WILL MOVE SOUTH TOWARD THE MASON-DIXON LINE THROUGH THE EARLY EVENING HOURS. THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST-CENTRAL AND WESTERN MARYLAND...AS WELL AS THE EASTERN WEST VIRGINIA PANHANDLE OVER THE NEXT FEW HOURS. THE MAIN THREAT IS FOR DAMAGING WINDS WITH A LESSER THREAT FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDICES IN THE MID 90S ARE EXPECTED MONDAY AND TUESDAY...WITH MONDAY AS THE HOTTEST DAY. PREPARE FOR THE HEAT IF YOU PLAN TO ATTEND OUTDOOR EVENTS. DRINK PLENTY OF WATER AND DRESS IN LIGHTWEIGHT AND LOOSE FITTING CLOTHES. GET INTO THE SHADE WHEN POSSIBLE AND LIMIT PHYSICAL EXERTION IN THIS EARLY SEASON HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JACKSON/PELOQUIN
In the hours before
Special weather statement, May 27, 4:04 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT SUN MAY 27 2012
WVZ501>504-272030-
WESTERN MINERAL WV-EASTERN MINERAL WV-WESTERN GRANT WV-
EASTERN GRANT WV-
404 PM EDT SUN MAY 27 2012
...STRONG THUNDERSTORM TO AFFECT MINERAL AND GRANT COUNTIES...
AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF EMORYVILLE...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE EMORYVILLE...SULPHUR CITY...MOUNT STORM...
MOUNT PISGAH AND SCHERR.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3930 7898 3917 7917 3931 7929 3936 7925
3937 7922 3939 7920 3940 7918 3942 7916
3942 7915
TIME...MOT...LOC 2003Z 324DEG 9KT 3935 7922
BPPSpecial weather statement, May 27, 4:43 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 443 PM EDT SUN MAY 27 2012 WVZ502-506-272130- EASTERN PENDLETON WV-EASTERN GRANT WV- 443 PM EDT SUN MAY 27 2012 ...THUNDERSTORMS WITH HEAVY RAINFALL AFFECTING SOUTHERN GRANT AND NORTHERN PENDLETON COUNTIES... AT 439 PM EDT...DOPPLER RADAR INDICATED NEARLY STATIONARY THUNDERSTORMS NEAR THE PENDLETON AND GRANT COUNTY LINE. THESE THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL WHICH MAY ACCUMULATE 1 TO 1.5 INCHES IN ONE HOURS TIME. HEAVY RAIN WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. BRUSHY RUN AND LANDES WILL BE AFFECTED. && LAT...LON 3878 7927 3900 7929 3898 7916 3878 7914 TIME...MOT...LOC 2039Z 061DEG 1KT 3885 7920 BPP
Special weather statement, May 27, 7:03 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 703 PM EDT SUN MAY 27 2012 MDZ003>005-502-WVZ051>053-280000- FREDERICK MD-WASHINGTON MD-MORGAN WV-JEFFERSON WV-BERKELEY WV- CARROLL MD-CENTRAL AND EASTERN ALLEGANY MD- 703 PM EDT SUN MAY 27 2012 ...STRONG THUNDERSTORMS TO AFFECT WESTERN MARYLAND...PORTIONS OF NORTH CENTRAL MARYLAND AND THE EXTREME EASTERN WEST VIRGINIA PANHANDLE BETWEEN 730 PM AND 800 PM... AT 659 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES NORTH OF HARNEY TO 10 MILES NORTH OF PLEASANT VALLEY...MOVING SOUTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE PLEASANT VALLEY...FLINTSTONE...FOREST PARK...BELLEGROVE...LITTLE ORLEANS...GREEN RIDGE...HANCOCK... HAGERSTOWN...GREAT CACAPON...BERKELEY SPGS AND VALLEY VIEW. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED. && LAT...LON 3964 7689 3933 7802 3972 7867 3973 7694 TIME...MOT...LOC 2259Z 301DEG 36KT 4020 7723 3983 7865 BPP
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:03 PM EDT | Special Weather Statement | LWX | Washington | 57 min |
| May 27, 7:46 PM EDT | Special Weather Statement | LWX | Baltimore, Carroll, Harford, Howard, City of Baltimore | 59 min |
| May 27, 4:04 PM EDT | Special Weather Statement | LWX | Mineral | 26 min |
| May 27, 4:43 PM EDT | Special Weather Statement | LWX | Grant | 47 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.